Alert archive / Missouri / Freeze Warnings in 2020
Freeze Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Apr 12, 2020, 4:09 AM CDT for 25 counties in Missouri; 7 counties in Kansas. It took effect at Apr 12, 2020, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 12, 2020, 10:00 PM CDT
- Expired
- Apr 13, 2020, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
All 32 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Livingston County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 12, 12:30 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 12, 12:30 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1230 AM CDT Sun Apr 12 2020 .Discussion... Issued at 237 PM CDT SAT APR 11 2020 Precipitation has largely shifted east out of the forecast area as of early this afternoon. In the wake of morning convection, partially cleared skies and breezy southwesterly winds allowed for temperatures to quickly warm into the 60s and low 70s across the western half of the CWA. With continued moisture transport, clouds have quickly filled back into the area over the past couple of hours, likely limiting temperatures from warming only a few more degrees for the remainder of the afternoon. Attention turns to an area of surface convergence expected to evolve early this evening near the I-70 corridor of eastern Kansas into western Missouri. This zone will be the most probable area for convection to develop around/just after sunset, gradually moving/expanding east-northeastward. Thunderstorms will be an environment supportive of some severe potential in the form of large hail and gusty winds, with the greatest chance of severe weather over eastern Kansas and western Missouri. Eastward extent of instability will fall out rather abruptly, so expect convection to weaken as storms develop/move east of the KC Metro. This general area of convection will shift east of the area prior to sunrise, and outside of a few scattered showers, may see a lull in activity moving into Sunday morning. This will change as additional convection forms along/behind a slowly moving cold front and the approach of strong large scale ascent associated with the primary upper low ejecting into the Ozark Plateau. While the entire warm sector will have an environment to support thunderstorms, the best instability is projected to remain SW of the CWA over SE KS/SW MO, resulting in the most robust convection outside of the forecast area. Still cannot rule out a few storms briefly producing hail up to quarter size. Post-frontal, temperatures will steadily fall and wind speeds will rapidly increase. In fact, Sunday night looks downright unpleasant, with sustained wind speeds of 20-30mph and gusts up to 40mph. Factor in the cool temperatures, wind chills Sunday night into Monday morning will likely be in the teens. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1228 AM CDT SUN APR 12 2020 Thunderstorm intensity has weaken in the last few hours, but the lightning threat remains for a couple hours north of the Missouri River. MVFR ceilings will move into the area around 08-09Z and stick around through the morning timeframe. Low level moisture advection will continue to lower the clouds with IFR conditions possible after sunset. A cold front will move through the area from 17-20Z tomorrow from the NW to the SE. This front will bring a line of showers and thunderstorms along with a quick wind shift form S to the NW. With that wind shift will be an increase in winds quickly with gusts going from 25kts to 35kts by the afternoon. Winds will be the main impact tomorrow afternoon with possible peak gusts near 40kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Barham
In the hours before
Special weather statement, Apr 11, 11:32 PM CDT, 4 hours 37 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1132 PM CDT Sat Apr 11 2020 KSZ025-120500- Atchison KS- 1132 PM CDT Sat Apr 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATCHISON COUNTY UNTIL MIDNIGHT CDT... At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm near Valley Falls, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arrington and Cummings. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for northeastern Kansas. LAT...LON 3948 9557 3950 9524 3942 9523 3942 9557 TIME...MOT...LOC 0432Z 261DEG 19KT 3944 9548 CDB
Special weather statement, Apr 11, 11:45 PM CDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1145 PM CDT Sat Apr 11 2020 KSZ103-120515- Leavenworth KS- 1145 PM CDT Sat Apr 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEAVENWORTH COUNTY UNTIL 1215 AM CDT... At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm over Oskaloosa, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jarbalo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for northeastern Kansas. LAT...LON 3931 9518 3934 9503 3915 9501 3916 9518 TIME...MOT...LOC 0444Z 261DEG 18KT 3923 9526 CDB
Special weather statement, Apr 12, 1:59 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
159 AM CDT Sun Apr 12 2020
MOZ037-038-120745-
Lafayette MO-Jackson MO-
159 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND EAST
CENTRAL JACKSON COUNTIES UNTIL 245 AM CDT...
At 159 AM CDT, Doppler radar was tracking a strong thunderstorm over
Grain Valley, moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Independence, Lee's Summit, Blue Springs, Grain Valley, Oak Grove,
Odessa, Lake Lotawana, Lake Tapawingo, Mayview, Lake Lafayette, Bates
City and Tarsney Lakes.
This includes Interstate 70 in Missouri between mile markers 17 and
44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3891 9396 3894 9434 3906 9435 3915 9383
3892 9383 3892 9384 3891 9384
TIME...MOT...LOC 0659Z 270DEG 25KT 3901 9418The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:33 PM CDT | Special Weather Statement | EAX | Platte | 42 min |
| Apr 11, 8:09 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 36 min |
| Apr 11, 8:32 PM CDT | Special Weather Statement | EAX | Platte | 43 min |
| Apr 11, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 46 min |
| Apr 11, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 36 min |
| Apr 11, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 38 min |
| Apr 11, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 31 min |
| Apr 11, 9:34 PM CDT | Special Weather Statement | EAX | Worth | 41 min |
| Apr 11, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Harrison | 35 min |
| Apr 11, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 38 min |
| Apr 12, 1:59 AM CDT | Special Weather Statement | EAX | Jackson | 46 min |
| Apr 12, 4:09 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 24 hr |
| Apr 12, 12:10 PM CDT | Special Weather Statement | EAX | Bates, Cass | 50 min |
| Apr 11, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 49 min |
| Apr 11, 10:17 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Apr 11, 11:32 PM CDT | Special Weather Statement | EAX | Atchison | 28 min |
| Apr 11, 11:45 PM CDT | Special Weather Statement | EAX | Leavenworth | 30 min |
| Apr 12, 1:26 AM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 8 hr |
| Apr 12, 11:19 AM CDT | Special Weather Statement | EAX | Linn, Miami | 41 min |
Nearby
Freeze Warnings in Missouri, 2020Freeze Warnings in Kansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.